Alert archive / Missouri / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 161, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 16, 2015, 6:58 PM CDT for 4 counties in Missouri. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 16, 2015, 6:58 PM CDT (23:58 UTC)
- Expired
- Jul 16, 2015, 7:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.25 in
- Wind
- 70.0 mph
Counties Knox County, MO, Lewis County, MO, Marion County, MO, Shelby County, MO
The radar
The St Louis radar (KLSX), 159 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 4:55 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 12.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1260 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 229 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
484
WUUS53 KLSX 162358
SVRLSX
MOC103-111-127-205-170045-
/O.NEW.KLSX.SV.W.0161.150716T2358Z-150717T0045Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
658 PM CDT THU JUL 16 2015
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN KNOX COUNTY IN NORTHEASTERN MISSOURI...
NORTHEASTERN SHELBY COUNTY IN NORTHEASTERN MISSOURI...
SOUTHERN LEWIS COUNTY IN NORTHEASTERN MISSOURI...
WESTERN MARION COUNTY IN NORTHEASTERN MISSOURI...
* UNTIL 745 PM CDT
* AT 658 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR PLEVNA...
MOVING EAST AT 25 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE
HOMES...ROOFS AND OUTBUILDINGS.
* LOCATIONS IMPACTED INCLUDE...
WARREN...SHELBYVILLE...EWING...PLEVNA...STEFFENVILLE...EMDEN...
PHILADELPHIA...MAYWOOD...TAYLOR...BETHEL AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
REMAIN ALERT FOR A POSSIBLE TORNADO! TORNADOES CAN DEVELOP QUICKLY
FROM SEVERE THUNDERSTORMS. IF YOU SPOT A TORNADO GO AT ONCE INTO THE
BASEMENT OR SMALL CENTRAL ROOM IN A STURDY STRUCTURE.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3998 9148 3969 9162 3969 9164 3983 9219
4004 9208
TIME...MOT...LOC 2358Z 286DEG 22KT 3992 9204
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
GKS2 follow-up statements
501
WWUS53 KLSX 170037
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
737 PM CDT THU JUL 16 2015
MOC103-170046-
/O.CAN.KLSX.SV.W.0161.000000T0000Z-150717T0045Z/
KNOX MO-
737 PM CDT THU JUL 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN KNOX COUNTY IS
CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF
THE WARNED AREA. THEREFORE THE WARNING HAS BEEN CANCELLED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 3969 9162 3969 9164 3978 9198 3998 9184
3995 9149
TIME...MOT...LOC 0036Z 287DEG 22KT 3987 9181
$$
MOC111-127-205-170045-
/O.CON.KLSX.SV.W.0161.000000T0000Z-150717T0045Z/
SHELBY MO-LEWIS MO-MARION MO-
737 PM CDT THU JUL 16 2015
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 745 PM CDT
FOR NORTHEASTERN SHELBY...SOUTH CENTRAL LEWIS AND WESTERN MARION
COUNTIES...
AT 736 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR
PHILADELPHIA...MOVING EAST AT 25 MPH.
HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO
ROOFS...SIDING AND TREES.
LOCATIONS IMPACTED INCLUDE...
WARREN...EMDEN...PHILADELPHIA...MAYWOOD AND TAYLOR.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
&&
LAT...LON 3969 9162 3969 9164 3978 9198 3998 9184
3995 9149
TIME...MOT...LOC 0036Z 287DEG 22KT 3987 9181
HAIL...1.00IN
WIND...60MPH
$$
GKS963
WWUS53 KLSX 170045
SVSLSX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
745 PM CDT THU JUL 16 2015
MOC111-127-205-170054-
/O.EXP.KLSX.SV.W.0161.000000T0000Z-150717T0045Z/
SHELBY MO-LEWIS MO-MARION MO-
745 PM CDT THU JUL 16 2015
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN SHELBY...SOUTH
CENTRAL LEWIS AND WESTERN MARION COUNTIES WILL EXPIRE AT 745 PM
CDT...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE. HOWEVER SMALL
HAIL....GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.
TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
ST LOUIS .
LAT...LON 3969 9162 3969 9164 3978 9198 3998 9184
3995 9149
TIME...MOT...LOC 0041Z 286DEG 22KT 3987 9181
$$
GKSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 4:37 PM CDT, 2 hours 21 minutes earlier.
Area forecast discussion, Jul 16, 4:37 PM CDT, 2 hours 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
437 PM CDT THU JUL 16 2015
.SHORT TERM: (THROUGH LATE TONIGHT)
ISSUED AT 349 PM CDT THU JUL 16 2015
THIS AFTERNOON'S SURFACE AND SATELLITE DATA AS WELL AS THE LATEST
HI-RES SOLUTIONS ARE STILL SUGGESTING A FAIRLY DECENT THREAT OF
CONVECTION OVER OUR NORTHERN COUNTIES AS WE HEAD INTO THE LATE
AFTERNOON AND EARLY EVENING HOURS, WITH SPC MESO ANALYSIS
INDICATING INCREASING SURFACE CONVERGENCE ALONG A KTVK-KUIN AXIS
OVER THE PAST FEW HOURS IN VICINITY OF SURFACE WARM FRONT. IT'S
POSSIBLE THAT THE BULK OF THE ACTIVITY WILL BE TO OUR NORTH AND
MAY JUST BRUSH THE NORTHERN FRINGES OF OUR CWA, BUT FOR NOW WILL
MAINTAIN HIGH CHANCE POPS AND WILL FINE-TUNE TIMING/LOCATION ONCE
CONVECTION SHOWS ITS HAND.
PRIMARY THREAT SHOULD BE WINDING DOWN IN THE 01-03Z TIME FRAME.
HOWEVER, WITH PERSISTENT WAA CONTINUING DURING THE OVERNIGHT HOURS
HAVE MAINTAINED SOME LOWER CHANCE/SLIGHT CHANCE POPS IN THE WAKE
OF THIS EVENINGS ACTIVITY, AND WILL ALLOW THIS THREAT TO DRIFT
SOUTH INTO MID MO AND INTO SW MO.
TRUETT
.LONG TERM: (FRIDAY THROUGH NEXT THURSDAY)
ISSUED AT 349 PM CDT THU JUL 16 2015
HOT AND HUMID CONDITIONS WILL CONTINUE FOR FRIDAY THROUGH SUNDAY
WITH THE MOST OPPRESSIVE CONDITIONS EXPECTED AREAWIDE ON SATURDAY
AND SUNDAY. CPD PLOTS SUGGEST A BAND OF MID/HIGH CLOUDS COULD
FILTER THE SUNSHINE ON FRIDAY AND KEEP TEMPS A FEW DEGREES COOLER
THAN THEY WOULD BE OTHERWISE, BUT SFC TEMPS AND DEW POINTS SHOULD
STILL BE HIGH ENOUGH ON FRIDAY TO PRODUCE HEAT INDEX VALUES NEAR
THE CENTURY MARK ACROSS THE GREATER SAINT LOUIS METRO AREA. HEAT
INDEX VALUES WERE ALREADY AT 100 DEGREES ON LATE THURSDAY
AFTERNOON ACROSS SOME PARTS OF THE SAINT LOUIS METRO...THEREFORE A
HEAT ADVISORY HAS BEEN ISSUED FOR THE SAINT LOUIS METRO AREA FROM
FRIDAY AFTERNOON THROUGH SUNDAY EVENING TO CAPTURE THE COMBINATION
OF DURATION (4 DAYS WITH HEAT INDICES AOA 100 DEGREES) AND
INTENSITY (MAX HEAT INDICES AOA 105 DEGREES ON BOTH SATURDAY AND
SUNDAY). A SEPARATE HEAT ADVISORY WILL LIKELY BE NEEDED FOR
ADDITIONAL COUNTIES IN MISSOURI AND ILLINOIS WHERE HEAT INDEX
VALUES OF 105-110 DEGREES MAY BE REACHED ON SATURDAY AND SUNDAY.
THUNDERSTORMS ARE POSSIBLE ON SUNDAY NIGHT INTO MONDAY. THIS TIME
PERIOD IS WHEN A SHORTWAVE WILL BE PASSING JUST NORTH OF THE CWA
(SD/NE THROUGH IA INTO WI/IL) AND AN E-W ORIENTED COLD FRONT WILL
BE SINKING SOUTHWARD INTO MO/IL. MOISTURE POOLING AHEAD OF THIS
FRONT WILL CONTRIBUTE TO THE OPPRESSIVE WEEKEND CONDITIONS
DISCUSSED ABOVE, AND BOTH THE GFS AND NAM SHOW PW VALUES
INCREASING TO AROUND 2 INCHES WHICH IS NEARLY AT +2SD FOR JULY IN
THIS PART OF THE COUNTRY. CLEARLY IT HASN'T RAINED ENOUGH
RECENTLY.
ADDITIONAL WEAK DISTURBANCES ALOFT WILL SUPPORT A CHANCE OF
THUNDERSTORMS INVOF THE QUASISTATIONARY FRONTAL BOUNDARY THROUGH
EARLY/MIDDLE NEXT WEEK.
KANOFSKY
&&
.AVIATION: (FOR THE 18Z TAFS THROUGH 18Z FRIDAY AFTERNOON)
ISSUED AT 1245 PM CDT THU JUL 16 2015
HAVE ATTEMPTED TO FIRE UP THE NEXT ROUND OF CONVECTION IN THE KUIN
AREA FROM MID AFTERNOON INTO THE EARLY EVENING HOURS DUE TO
APPROACH OF UPSTREAM SHORTWAVE ENERGY DURING MAX HEATING ALONG
WITH ADDITIONAL LOWER LEVEL FORCING DUE TO PROXIMITY OF SURFACE
WARM FRONT. BELIEVE MOST OF THE CONVECTION WILL BE OVER NORTHERN
SECTIONS OF THE FA DURING THE AFOREMENTIONED TIME FRAME; IT'S NOT
OUT OF THE QUESTION THAT ADDITIONAL, MORE ELEVATED CONVECTION MAY
TRY TO REDEVELOP LATE THIS EVENING AND DURING THE PREDAWN HOURS
DUE TO THE PERSISTENT WAA, BUT ATTM DON'T HAVE ENOUGH CONFIDENCE
ON WHEN OR WHERE THIS WOULD OCCUR TO INCLUDE IN TAFS. OUTSIDE OF
CONVECTION, EXPECTING VFR CONDITIONS THROUGH MIDDAY FRIDAY WITH
CLOUDS AOA 4KFT. SOUTHERLY WINDS THIS AFTERNOON/THIS EVENING
SHOULD GRADUALLY BECOME SOUTHWEST BY FRIDAY MORNING.
SPECIFICS FOR KSTL: CLOUDS/CEILINGS AOA 4KFT.
TRUETT
&&
.LSX WATCHES/WARNINGS/ADVISORIES:
MO...HEAT ADVISORY FROM 1 PM FRIDAY TO 8 PM CDT SUNDAY FOR JEFFERSON
MO-ST. CHARLES MO-ST. LOUIS CITY MO-ST. LOUIS MO.
IL...HEAT ADVISORY FROM 1 PM FRIDAY TO 8 PM CDT SUNDAY FOR MADISON IL-
MONROE IL-ST. CLAIR IL.
&&
WFO LSXHazardous weather outlook, Jul 16, 3:27 PM CDT, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 327 PM CDT THU JUL 16 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-171200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 327 PM CDT THU JUL 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND TONIGHT ACROSS PORTIONS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SOME OF THE STORMS MAY BE STRONG ENOUGH TO PRODUCE SEVERE WEATHER INCLUDING LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER FROM LA GRANGE LOCK AND DAM TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HEAT ADVISORY HAS BEEN ISSUED FOR THE SAINT LOUIS METROPOLITAN AREA FROM FRIDAY AFTERNOON THROUGH SUNDAY NIGHT BECAUSE HEAT INDEX VALUES WILL REACH AT LEAST 100 DEGREES FOR FOUR DAYS IN A ROW. THE MOST OPPRESSIVE DAYS WILL BE ON SATURDAY AND SUNDAY WHEN HEAT INDEX VALUES REACH BETWEEN 105 AND 110 DEGREES. HEAT INDICES ARE EXPECTED TO REACH DANGEROUS LEVELS OF 105 DEGREES OR GREATER ACROSS MOST OF THE AREA BOTH SATURDAY AND SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE AREA FROM SATURDAY NIGHT THROUGH TUESDAY NIGHT. MAJOR FLOODING WILL CONTINUE ALONG PARTS OF THE ILLINOIS RIVER THROUGH EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS POSSIBLE TONIGHT ACROSS PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. KANOFSKY
In the hours before
Special weather statement, Jul 16, 5:39 PM CDT, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
539 PM CDT THU JUL 16 2015
MOZ018-019-162330-
KNOX MO-LEWIS MO-
539 PM CDT THU JUL 16 2015
...SIGNIFICANT WEATHER ADVISORY FOR KNOX AND WESTERN LEWIS COUNTIES
UNTIL 630 PM CDT...
AT 538 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BRASHEAR...MOVING EAST AT 30 MPH.
DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.
LOCATIONS IMPACTED INCLUDE...
EDINA...LA BELLE...LEWISTOWN...KNOX CITY...COLONY...PLEVNA...
STEFFENVILLE...GREENSBURG...HURDLAND...NOVELTY...BARING AND NEWARK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL MIDNIGHT CDT FOR
NORTHEASTERN MISSOURI.
LAT...LON 4030 9195 4026 9195 4025 9170 3995 9184
3996 9233 4029 9235 4030 9224
TIME...MOT...LOC 2238Z 279DEG 26KT 4018 9231
GKSLocal storm report, Jul 16, 6:37 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
637 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM WALL CLOUD LA BELLE 40.12N 91.91W
07/16/2015 LEWIS MO TRAINED SPOTTER
WEAK ROTATION...NO HAIL AND NO WIND
&&
TRUETTLocal storm report, Jul 16, 6:57 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
657 PM CDT THU JUL 16 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 PM HAIL 5 NNW BETHEL 39.95N 92.06W
07/16/2015 E0.75 INCH SHELBY MO TRAINED SPOTTER
&&
TRUETTThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 3:46 PM CDT | Heat Advisory | LSX | Audrain, Boone, Callaway, Cole, Crawford, Franklin and 23 more | 3 days |
| Jul 16, 5:39 PM CDT | Special Weather Statement | LSX | Knox | 51 min |
| Jul 16, 5:49 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 41 min |
| Jul 16, 6:22 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis, Shelby | 38 min |
| Jul 16, 6:25 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 50 min |
Nearby
Severe Thunderstorm Warnings in Missouri, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.